Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2013, 3:39 PM EDT for 8 counties in Ohio. It was in force for 51 min. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 10, 2013, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Highland County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:39 PM EDT | TSTM WND DMG | Xenia, OH | LARGE TREE SNAPPED OFF |
| Jul 10, 3:42 PM EDT | TSTM WND DMG | Cedarville, OH | LARGE LIMB DOWN ON HOUSE AND WIRES. TIME ESTIMATED FROM RADAR. |
| Jul 10, 3:42 PM EDT | TSTM WND DMG | Spring Valley, OH | FOUR TREES DOWN |
| Jul 10, 3:51 PM EDT | TSTM WND DMG | 6 Nw Wilmington, OH | LARGE TREE SPLIT NEAR ROUTE 380 AND CENTER RD. TIME ESTIMATED FROM RADAR. |
| Jul 10, 3:59 PM EDT | TSTM WND DMG | Blanchester, OH | ONE LARGE BRANCH BROKEN OFF |
| Jul 10, 4:00 PM EDT | TSTM WND DMG | Jeffersonville, OH | TREES DOWN |
| Jul 10, 4:05 PM EDT | TSTM WND GST 46 | 2 Sse Wilmington, OH | MEASURED AT THE NWS OFFICE IN WILMINGTON OHIO. |
| Jul 10, 4:08 PM EDT | TSTM WND DMG | 1 Nw Washington Court H, OH | TREE DOWN ON RT 41 N OF WASHINGTON COURT HOUSE AND ANOTHER TREE DOWN ON CREEK RD. |
| Jul 10, 4:08 PM EDT | TSTM WND GST 51 | Kiln Wilmington Apt, OH | |
| Jul 10, 4:25 PM EDT | TSTM WND DMG | 5 Ssw Groveport, OH | TREE DOWN ON AIRBASE ROAD |
| Jul 10, 4:30 PM EDT | TSTM WND DMG | 5 Ne Ashville, OH | TREE DOWN ON GOODMAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:40 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 10, 2:40 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT WED JUL 10 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL SWEEP THROUGH THE AREA IN ADVANCE
OF A COLD FRONT. HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS.
AFTER THE COLD FRONT PASSED THROUGH TONIGHT...HIGH PRESSURE WILL
BUILD ACROSS THE REGION...BRINGING DRIER CONDITIONS THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC COLD FRONT FROM LOWER MICHIGAN INTO NW INDIANA AND CENTRAL IL
WITH FAST MOVING STORMS AHEAD OF FRONT NOW INTO FCST AREA. 2 INCH
PLUS PW VALUES THROUGH MUCH OF REGION...AND DESPITE FAILY
PROGRESSIVE NATURE OF STORMS...VERY EFFICIENT ENVIRONMENT WILL
RESULT IN TORRENTIAL RAIN WITH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING. VERY UNSTABLE ENVIRONMENT WITH MLCAPE OF 2K TO 3K J/KG
ALONG WITH DEEP LAYER SHEAR. 0-1KM SHEAR NOT TERRIBLY FAVORABLE
FOR TORNADIC ACTIVITY...THOUGH ISOLATED TOR CANNOT BE RULED OUT.
FROPA FROM NEAR 00-07UTC THROUGH REGION..WITH PARTIAL CLEARING
IN THE NW TOWARD DAYBREAK. OVERNIGHT LOWS STILL IN UPR 60S IN THE
EAST AND SOUTHEAST...WITH LOWER 60S IN THE NW.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
SLIGHT CHANCE OF SHRA IN THE FAR SE NEAR DAYBREAK...WITH HIGH
PRESSURE BUILDING IN THROUGH THE SHORT TERM. THOUGH SOME CU FOR
THURSDAY...PLENTY OF SUN IN STABLE ENVIRONMENT. BELOW NORMAL
TEMPERATURES WITH HIGH ON THURS UPR 70S TO LOWER 80S AND OVERNIGHT
LOWS ON THU NIGHT UPR 50S TO NEAR 60.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAINLY DRY AND TRANQUIL WEATHER IS EXPECTED. HIGH PRESSURE
STRETCHING ACROSS THE GREAT LAKES AND OHIO VALLEY WILL PROVIDE CLEAR
AND DRY CONDITIONS FRIDAY AND SATURDAY. FOR SUNDAY THROUGH
WEDNESDAY...WHILE HIGH PRESSURE PERSISTS OVER THE OHIO VALLEY...AN
UPPER LOW IS FORECAST ON THE GFS AND ECMWF TO TRAVEL SOUTHWARD ALONG
THE EAST COAST. THOUGH THE MAIN EFFECTS OF THIS LOW WILL BE TO THE
EAST...ENOUGH COOLER AIR ALOFT MAY COME INTO PLAY TO BRING ISOLATED
AFTERNOON THUNDERSTORMS.
TEMPERATURES WILL BEGIN BELOW NORMAL. UNDER A NORTHERLY FLOW...HIGHS
ON FRIDAY WILL BE AROUND 80. NEAR NORMAL MID AND UPPER 80S ARE IN
STORE FOR THE REST OF THE PERIOD AS THE AIRMASS WARMS UNDER
INSOLATION AND WEAK WARM ADVECTION.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
FA. TSTMS EXPECTED AT TAF SITES THROUGH 23Z-24Z. LOCALLY HEAVY
RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS AND
CIGS/VSBYS MAY BE BRIEFLY REDUCED TO IFR CONDITIONS IN THE
STRONGER STORMS. AS THE COLD FRONT PUSHES THROUGH THIS
EVENING INTO THE OVERNIGHT...PCPN SHOULD TAPER OFF ACROSS THE AREA WITH
SKIES AT LEAST PARTIALLY CLEARING LATE TONIGHT INTO THURSDAY
MORNING. VFR CONDITIONS EXPECTED ON THURSDAY.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...CONIGLIO
AVIATION...PARKERHazardous weather outlook, Jul 10, 3:14 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 314 PM EDT WED JUL 10 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 314 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS ARE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jul 10, 3:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG CRIDERSVILLE 40.65N 84.15W
07/10/2013 AUGLAIZE OH TRAINED SPOTTER
BLDG AT LUMBER YARD COLLAPSED
0255 PM TSTM WND DMG WAPAKONETA 40.57N 84.19W
07/10/2013 AUGLAIZE OH TRAINED SPOTTER
TREES DOWN
&&
HUGHESLocal storm report, Jul 10, 3:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 1 E RUSSELLS POINT 40.47N 83.87W
07/10/2013 LOGAN OH TRAINED SPOTTER
NUMEROUS TREES AND LIMBS DOWN IN THE AREA. TIME ESTIMATED
FROM RADAR.
&&
KURZLocal storm report, Jul 10, 3:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 SW ST. MARYS 40.51N 84.43W
07/10/2013 M86 MPH AUGLAIZE OH MESONET
VIA CWOP/HOME WEATHER STATION
0254 PM TSTM WND GST 5 SSE WAPAKONETA 40.50N 84.16W
07/10/2013 M66 MPH AUGLAIZE OH DEPT OF HIGHWAYS
ODOT WEATHER SENSOR
&&
SNYDERLocal storm report, Jul 10, 3:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 W CELINA 40.55N 84.63W
07/10/2013 MERCER OH PUBLIC
FIVE TREES DOWN
&&
SNYDERLocal storm report, Jul 10, 3:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST KDAY DAYTON COX APT 39.90N 84.22W
07/10/2013 M55.00 MPH MONTGOMERY OH ASOS
&&
HATZOSLocal storm report, Jul 10, 3:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 1 W RUSSELLS POINT 40.47N 83.92W
07/10/2013 M53 MPH LOGAN OH EMERGENCY MNGR
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:14 PM EDT | Areal Flood Advisory | ILN | Clinton, Highland, Warren | 3 hr |
| Jul 9, 8:28 PM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jul 9, 8:29 PM EDT | Flash Flood Warning | ILN | Hardin | 4 hr |
| Jul 9, 8:34 PM EDT | Special Weather Statement | ILN | Auglaize | 26 min |
| Jul 9, 8:37 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer, Shelby | 4 hr |
| Jul 9, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 51 min |
| Jul 9, 8:45 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| Jul 9, 9:13 PM EDT | Special Weather Statement | ILN | Shelby | 17 min |
| Jul 9, 9:28 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 9, 9:30 PM EDT | Special Weather Statement | ILN | Shelby | 45 min |
| Jul 9, 9:32 PM EDT | River Flood Warning | ILN | Hocking | 61 hr |
| Jul 9, 10:07 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| Jul 9, 11:07 PM EDT | Special Weather Statement | ILN | Logan | 38 min |
| Jul 9, 11:42 PM EDT | Special Weather Statement | ILN | Union | 48 min |
| Jul 10, 7:05 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 10, 7:40 AM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Jul 10, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| Jul 10, 1:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 3 hr |
| Jul 10, 2:12 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jul 10, 2:22 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 38 min |
| Jul 10, 2:32 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more | 43 min |
| Jul 10, 2:42 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Hardin, Logan, Miami and 1 more | 3 hr |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Shelby | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Hardin, Logan, Madison and 3 more | 46 min |
| Jul 10, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison, Miami, Montgomery | 52 min |
| Jul 10, 3:21 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jul 10, 3:21 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 39 min |
| Jul 10, 3:26 PM EDT | Areal Flood Advisory | ILN | Butler, Clark, Greene, Montgomery, Warren | 3 hr |
| Jul 10, 3:36 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Madison, Union | 3 hr |
| Jul 10, 3:44 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 10, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Greene, Highland, Warren | 45 min |
| Jul 10, 3:55 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 3 hr |
| Jul 10, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 50 min |
| Jul 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Highland, Hocking, Pickaway, Pike, Ross | 54 min |
| Jul 10, 4:22 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Licking, Pickaway | 3 hr |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 47 min |
| Jul 10, 4:33 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Clinton, Hamilton, Highland | 3 hr |
| Jul 10, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 51 min |
| Jul 10, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 14 min |
| Jul 10, 4:54 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Ross, Scioto | 3 hr |
| Jul 10, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 49 min |
| Jul 10, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 55 min |
| Jul 10, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 42 min |
| Jul 10, 5:25 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jul 10, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 26 min |
| Jul 10, 5:51 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Jul 10, 2:33 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 10, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.